• dlgoes dlgoes
    July 12, 2010
    Does alcohol have an effect on Tamoxifen
    dlgoes dlgoes
    July 12, 2010

    I have a friend that takes Tamoxifen but she also drinks alcohol every day. Is drinking the alcohol while taking it bad for her?

    READ MORE

FROM OUR EXPERTS

  • Phyllis Johnson
    Health Guide
    July 12, 2010
    Phyllis Johnson
    Health Guide
    July 12, 2010

    Because one side effect of Tamoxifen is dizziness, the manufacturer cautions about using Tamoxifen with alcohol.  A more serious consideration for your friend is that regular alcohol use is a risk factor for breast cancer.  For many people, the pleasure of a glass of wine with dinner (and the possible benefits for heart health) balance the increase in breast cancer risk.  Talking with her doctor can help your friend understand the possible risks of using alcohol and Tamoxifen.

    • Laura
      December 29, 2012
      Laura
      December 29, 2012

      can you drink while you are taking Tomoxifen? what kind of side effects will you experience? If you drink does it mean that the drug won't help that your cancer

      can come back. Do you gain weight while you are drinking?

      READ MORE
    • Phyllis Johnson
      December 29, 2012
      Phyllis Johnson
      Health Guide
      December 29, 2012
      As I mentioned in the answer above, the manufacturer advises caution about alcohol use because of possible dizziness when combining alcohol and Tamoxifen. I would think the amount you drink would affect the answer to your other questions. The occasional alcoholic drink is not likely to affect your chance of recurrence or weight significantly. Daily consumption might. Alcohol use and obesity are both known risk factors for breast cancer, so it makes sense that people who have a cancer history would want to reduce as many risk factors as possible. Some women find they gain weight on Tamoxifen even while following a healthy diet, so empty calories from alcohol makes it harder to consume enough healthy food without weight gain. Of course, each person's response to Tamoxifen, her risk for recurrence, and her metabolism are different, so a frank discussion with the doctor about how a nightly glass of wine with dinner or occasional mixed drink at a party affect a specific' woman's overall health would be a good idea. READ MORE

FROM OUR COMMUNITY

  • Linda December 28, 2012
    Linda
    July 12, 2010

    I have a friend also that is on Tamoxifen now for 2 years she likes to drink especially after work but every since she has been on this drug she can't drink like she used to if she has a glass or two she feels like crap the next morning with a headache and she has been gaining weight. She was always skinny now her hair eyelashes and even her eye brows are finally starting to grow her eye brows are

    taking the longes she has to use an eye brow for her eye brows. her sex drive has gone down hill she has it had a physical contact with her husband for almost 2

    years she said that there is nothing there any more. She never gets excited she is always tired from work and she doesn't have the desire to do anything except stay home and watch tv. She has to work out twice as yard and she has to watch what she eats. she has fruit, veggies and lean meat and she has it had her period for 2 years.

    READ MORE
    • Linda
      December 28, 2012
      Linda
      December 28, 2012

      My name is Carol and i have been on this drug for a while. it is so hard to do anything i'm depressed all the time, no energy, lonely and i have no sex drive it's been really hard. Yes i have been gaining weight being on Tamoxifen i was always skinny just like your self. i had a double mastecomy and my limph nodes removed and my right breast were i had my nodes removed are sore i can't do any heavy lifting and i have to rub my breast with cream, because it takes the pain away.

      i have to work out everyday to keep my body in shape other wise i would get to fat and its harder to loose the weight i can't wait until i can go off this drug and get on with my life.

      READ MORE
    • Phyllis Johnson
      December 28, 2012
      Phyllis Johnson
      Health Guide
      December 28, 2012
      I am sorry that you are having trouble with Tamoxifen side effects. There is good evidence that this drug reduces your risk of recurrence, but if your recurrence risk is low, you might decide you want to risk recurrence and go without Tamoxifen. If you have not done so already, let your doctor know about all the side effects you are experiencing. Ask if a different dosage or a different drug might reduce your side effects while still giving you an acceptable level of protection from recurrence. It is your doctor's job to do everything possible to keep you from getting cancer again. You have to evaluate for yourself the risks and benefits of each medicine you take. Don't stop taking Tamoxifen without talking to your doctor first. READ MORE
    • Laura
      December 29, 2012
      Laura
      December 29, 2012

      It's been really hard on me i have been depressed alot and my right breast where i had my nodes removed i get sore so i have to massage my right breast every night before i go to bed and i can't pick up anything heavy with my right arm i have to be careful. when i got diagnosed with breast cancer at an early in my late 20's i had 3 biopsys in my early 30's i notice a lump on my right breast when i was taking a shower and it was a lump after 1 week it did get bigger and the colour started to change a yellow colour i went in right away for my 4th bioposy and this time is was cancer i was so scared and frightened i thought i was going to die at that momement of my life. when i went through my protocol with chemo and radiation the lump finally dissapeared after my 4th treatment when i went in for surgery they didn't have to remove anything so i was lucky but being on the tomixifen has completely changed my life. i'm tired all the time no energy no sex drive being depressed all the time and going to bed everynight and not being with my friends and just hiding out at home. it was so hard when you had everything before i got sick i had beautiful long hair long eye lashes and eye brows and i was skinny i like to go out for dinner and have fun. Now my hair is starting to grow but my body has changed alot i have gained weight and my eye brows are starting to come back but it's been 2.5 years since i got diagnosed with breast cancer and i'm still not the same. i have it had my period  i always wanted to have kids and that was taken away from me because i got sick and my energy level is not the same like it used to be. i just wish that everything would go back to normal again i would love to adopt a little girl but where do i go? and who can help me?

      READ MORE
    • Phyllis Johnson
      December 29, 2012
      Phyllis Johnson
      Health Guide
      December 29, 2012
      Laura, I am sorry that you are still feeling so bad this long after treatment. It is not unusual for it to take a year to feel better after chemo and radiation. Many people, including me, never get back all their energy. At two and a half years, you may have recovered as much as you are going to from the treatments, so I would suggest a double course of action to feel better. Ask your oncologist about counselors who are trained to work with cancer patients. You have suffered real losses from breast cancer, and a counselor can help you mourn those losses in ways that will help you accept them and move on emotionally. As much as you can, add exercise and a diet rich in fruits and vegetables to your daily routine. These will help you feel as good as possible even while you are on Tamoxifen and dealing with long term treatment side effects. Having a goal of adopting a baby will give you the motivation to do everything possible to regain your health. READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.